Arizona, 2011Dust Storm and Damaging Wind in Arizona, July 2, 2011
July 2, 2011 · NWS PSR · 2 events in 2 counties and zones
Thunderstorms southeast of the greater Phoenix area generated strong gusty outflow winds which moved into the central Arizona deserts and created a significant dust storm during the evening hours of July 2nd. Winds gusting to 60 mph caused visibilities to drop to near zero miles in the Casa Grande area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms southeast of the greater Phoenix area generated strong gusty outflow winds which moved into the central Arizona deserts and created a significant dust storm during the evening hours of July 2nd. Winds gusting to 60 mph caused visibilities to drop to near zero miles in the Casa Grande area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 2, 3:40 PM MST, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 2, 3:40 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST SAT JUL 2 2011
.SYNOPSIS...
GUSTY WINDS FROM THE SOUTHEAST AND EAST AND BLOWING DUST ARE
EXPECTED IN THE SOUTH-CENTRAL ARIZONA DESERT INCLUDING THE GREATER
PHOENIX AREA BY THIS EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED
BUT WITH LITTLE IF ANY RAIN IN THE DESERT. HUMIDITY WILL INCREASE
WITH AN INCREASING CHANCE OF MOSTLY LATE AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS SUNDAY AND THE 4TH OF JULY. BLOWING DUST
IS EXPECTED IN THE DESERT AREAS AHEAD OF THE THUNDERSTORMS. IT WILL
NOT BE AS HOT BEGINNING SUNDAY. A SLIGHT CHANCE OF MAINLY LATE
AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH THE END OF
THIS COMING WEEK.
&&
.DISCUSSION...
THERE WAS SOME CLOUDINESS FROM THE EAST-SOUTHEAST MOVING ACROSS
SOUTH-CENTRAL AND SOUTHWEST ARIZONA INCLUDING THE GREATER PHOENIX
AREA EARLY THIS AFTERNOON WHILE IT WAS SUNNY OVER SOUTHEAST
CALIFORNIA. DESPITE THE CLOUDINESS...TEMPERATURES WERE GENERALLY 4
TO 6 DEGREES WARMER COMPARED WITH THE SAME TIME YESTERDAY. THERE
WERE ALSO ISOLATED THUNDERSTORMS SOUTH AND EAST OF PHOENIX EASTWARD
ACROSS THE HIGHER TERRAIN WITH ISOLATED REPORTS OF BLOWING DUST IN
THE DESERT AREAS. DEW POINT TEMPERATURES WERE GENERALLY 10 TO 20
DEGREES HIGHER IN SOUTH-CENTRAL ARIZONA WITH LITTLE CHANGE IN
SOUTHEAST CALIFORNIA. WIND WAS GENERALLY LIGHT MOSTLY FROM THE EAST
AND SOUTHEAST...EXCEPT GUSTY NEAR THUNDERSTORMS.
THE HIGH PRESSURE SYSTEM ALOFT OVER NEW MEXICO HAS BECOME STRONGER
WITH THE HOTTEST WEATHER SO FAR THIS YEAR AND RECORD HIGH
TEMPERATURES TODAY. THE HIGH TEMPERATURE OF 118 DEGREES AT PHOENIX
SKY HARBOR AS OF 312 PM MST THIS AFTERNOON IS THE 4TH HIGHEST
TEMPERATURE EVER RECORDED AT SKY HARBOR AND BROKE THE RECROD HIGH
TEMPERATURE FOR THE 2ND OF JULY OF 116 DEGREES SET IN 1990. PRIOR TO
1990...THE 118 DEGREE READING WAS THE ALL-TIME RECORD HIGH FOR
PHOENIX.
THE HIGH PRESSURE SYSTEM WILL BECOME ESTABLISHED NEAR THE 4 CORNERS
AND FILTER SOME MOISTURE INTO OUR AREA BY TONIGHT WITH A MORE
SIGNIFICANT INCREASE IN MOISTURE SUNDAY AND THE 4TH OF JULY.
THUNDERSTORMS THAT DEVELOP TO OUR EAST ARE EXPECTED TO SEND STRONG
GUSTY OUTFLOW WINDS AND BLOWING DUST INTO THE SOUTH-CENTRAL ARIZONA
DESERT AREAS LATE THIS AFTERNOON AND THIS EVENING AND POSSIBLY AS
FAR WEST AS LA PAZ COUNTY AFTER THAT THIS EVENING. THE THUNDERSTORMS
FROM THE HIGHER TERRAIN TO THE EAST THAT MOVE WEST ARE EXPECTED TO
BE ONLY ISOLATED WITH VERY LITTLE IF ANY RAINFALL OVER THE
SOUTH-CENTRAL ARIZONA DESERT AREAS. THE PREVIOUS DISCUSSION STILL
APPLIES.
PREVIOUS DISCUSSION...
A SIGNIFICANT COOL DOWN IS EXPECTED SUNDAY AS BOTH THE GFS AND ECMWF
SHOW DEEPER MOISTURE WORKING ITS WAY NORTHWARD INTO THE SONORAN
DESERT. ALTHOUGH HEAT INDICES ABOVE 105 DEGREES ARE EXPECTED
SUNDAY...LOCAL EXCESSIVE HEAT CRITERIA WILL NOT BE MET AND THE
WARNING WAS TRIMMED BACK IN TIME IN THE FORECAST PACKAGE ISSUED
EARLY THIS MORNING...ENDING EARLY SUNDAY MORNING. LOW-LEVEL MIXING
RATIOS IN EXCESS OF 8 G/KG WILL SUPPORT ISOLATED TO SCATTERED
THUNDERSTORMS DURING THE AFTERNOON AND EVENING. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 40 MPH AND BLOWING
DUST WITH REDUCED VISIBILITIES. LATEST GUIDANCE IS HINTING THAT THE
ACTIVITY WILL CONTINUE WESTWARD OVERNIGHT AND INTO EARLY MONDAY
MORNING ACROSS SE CA.
ANOTHER ACTIVE DAY EXPECTED FOR THE 4TH OF JULY. STRONG MOISTURE
FLUX WILL AGAIN SUPPORT SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. GUIDANCE IS LIKELY FAILING TO ACCOUNT FOR THE
PRESENCE OF CONVECTION AND TEMPERATURES APPEAR TO BE TOO HIGH.
OFFICIAL FORECAST IS AGAIN WEIGHTED HEAVILY TOWARDS THE COOLER
ECMWF...RESULTING IN A DROP OF 5 TO 7 DEGREES FROM THE PREVIOUS
FORECAST.
TUE-SAT...CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORM ACTIVITY
THROUGH MUCH OF THE WEEK AS THE MONSOON HIGH REMAINS POSITIONED TO
OUR NORTH AND EAST. LATEST GFS/ECMWF ALSO SUGGEST THAT CONVECTION
MAY BE ENHANCED BY A CONTINENTAL PV FRACTURE TUE-THU. SLIGHTLY
WARMER AND DRIER CONDITIONS ARE EXPECTED LATE IN THE WEEK AS THE
FLOW BECOMES MORE SOUTHWESTERLY AHEAD OF A TROUGH ALONG THE WEST
COAST.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS...
EAST AND SOUTHEAST WINDS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING HOURS. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE HIGHER
TERRAIN EAST OF PHOENIX WHICH COULD PRODUCE GUSTY OUTFLOW WINDS
LATER THIS AFTERNOON INTO THIS EVENING. THERE IS A CHANCE FOR
LOWERED VISIBILITIES NEAR 5SM WITH SOME BLOWING DUST OR HAZE DUE TO
THE STRONG OUTFLOWS AND HAVE INCLUDED A TEMPO GROUP DUE TO THE
UNCERTAINTY OF EXACT TIMING.
SOUTHWEST ARIZONA AND AND FAR SOUTHEAST CALIFORNIA INCLUDING
KIPL...AND KBLH AIRFIELDS...
DIURNAL WIND PATTERNS ARE EXPECTED TO CONITINUE THROUGH THE
REMAINDER OF THE DAY WITH MODELS INDICATING A GULF SURGE DEVELOPING
AFTER 06Z TONIGHT BRINGING ENHANCED SOUTH AND SOUTHEAST BREEZINESS.
REMNANT MID TO HIGH LEVEL CLOUDS FROM DISTANT THUNDERSTORMS WILL
LIKELY MOVE IN LATE TONIGHT AS WELL.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
A MONSOON PATTERN WILL BE IN PLACE THIS COMING WEEK WITH A FOUR
CORNERS HIGH LEADING TO EAST AND SOUTHEAST FLOW ALOFT. THERE WILL BE
AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. THERE WILL BE
FLUCTUATIONS IN HUMIDITIES FROM DAY TO DAY BUT OVERALL...MINIMUM
HUMIDITIES ARE EXPECTED TO REMAIN AT OR ABOVE 15 PERCENT THROUGH
WEDNESDAY BEFORE SLOWLY DECLINING. SIMILAR TRENDS CAN BE EXPECTED IN
THE MAX HUMIDITIES. AS IS TYPICAL...MOST STORMS WILL PRODUCE MORE
WIND...WITH SOME POSSIBLE BLOWING DUST...THAN RAIN BUT WETTING RAIN
WILL BE POSSIBLE WITH INDIVIDUAL THUNDERSTORMS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING UNTIL 5 AM MST SUNDAY AZZ022-023-027-028.
EXCESSIVE HEAT WARNING UNTIL 8 PM MST THIS EVENING
AZZ020-021-026.
EXCESSIVE HEAT WARNING UNTIL 5 AM MST SUNDAY AZZ025.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THIS EVENING CAZ031>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ELLIS/HIRSCH
AVIATION...CDEWEY
FIRE WEATHER...CDEWEYHazardous weather outlook, Jul 2, 5:52 AM MST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
552 AM MST SAT JUL 2 2011
AZZ022-023-027-028-031300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
552 AM MST SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND TONIGHT FOR NEAR
RECORD TEMPERATURES. THERE ALSO IS AN ELEVATED THREAT OF GUSTY WINDS
FROM DISTANT THUNDERSTORMS THIS EVENING...WHICH HAVE THE POTENTIAL TO
PRODUCE AREAS OF BLOWING DUST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF
THE WEEK. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED
HEAVY RAIN...OCCASIONAL LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH
AND BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-021-025-026-CAZ031>033-031300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
552 AM MST SAT JUL 2 2011 /552 AM PDT SAT JUL 2 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND TONIGHT FOR NEAR
RECORD TEMPERATURES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF
THE WEEK. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED
HEAVY RAIN...OCCASIONAL LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH
AND BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ030-031300-
JOSHUA TREE NATIONAL PARK-
552 AM PDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF
THE WEEK. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED
HEAVY RAIN...OCCASIONAL LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH
AND BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-031300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
552 AM MST SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED
HEAVY RAIN...OCCASIONAL LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 2, 1:08 PM MST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
108 PM MST SAT JUL 2 2011
AZZ021>023-026>028-030100-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...BUCKEYE...
LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...WICKENBURG...
CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...
GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...
DATELAND...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...
CASA GRANDE...COOLIDGE...AND FLORENCE
108 PM MST SAT JUL 2 2011
...STRONG GUSTY WINDS LATE THIS AFTERNOON OR THIS EVENING WITH
BLOWING DUST POSSIBLE IN THE DESERT AREAS...
SCATTERED THUNDERSTORMS OVER THE HIGHER TERRAIN TO THE EAST OF THE
GREATER PHOENIX AREA ARE EXPECTED TO MOVE WEST ACROSS SOUTHERN GILA
COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS THIS AFTERNOON.
MOST OF THESE THUNDERSTORMS ARE EXPECTED TO DISSIPATE AS THEY MOVE
INTO THE DESERT AREAS. HOWEVER...STRONG GUSTY OUTFLOW WINDS FROM THE
THUNDERSTORMS ARE EXPECTED TO SPREAD FROM EAST TO WEST ACROSS THE
DESERT INCLUDING THE GREATER PHOENIX AREA LATE THIS AFTERNOON OR THIS
EVENING. SOME OF THE WINDS COULD GUST TO OVER 40 MPH.
THESE WINDS ARE EXPECTED TO RESULT IN SOME BLOWING DUST ESPECIALLY
IN THE OPEN DESERT AREAS WHERE A DUST STORM IS POSSIBLE LATE THIS
AFTERNOON OR THIS EVENING. THIS INCLUDES MARICOPA COUNTY...NORTHWEST
AND NORTH-CENTRAL PINAL COUNTY...AND POSSIBLY EVEN LA PAZ AND YUMA
COUNTIES.
IF YOU SEE A DUST STORM APPROACHING OR GET CAUGHT IN ONE...PULL OFF
TO THE SIDE OF THE ROAD AS FAR AS SAFELY POSSIBLE...PUT YOUR VEHICLE
IN PARK...TAKE YOUR FOOT OFF THE BRAKE PEDAL...AND TURN YOUR LIGHTS
ALL THE WAY OFF.
IT WOULD BE WISE TO SECURE LOOSE OBJECTS TO PROTECT THEM FROM THE
WIND. THE WIND COULD ALSO MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH
PROFILE VEHICLES.
STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT
WEATHER.GOV/PHOENIX
AZZ024-030100-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
TOP-OF-THE-WORLD...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
108 PM MST SAT JUL 2 2011
...THUNDERSTORMS...SOME WITH DRY LIGHTNING AND STRONG GUSTY WINDS...
SCATTERED THUNDERSTORMS FROM THE EAST ARE EXPECTED TO MOVE WEST
ACROSS SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS
THIS AFTERNOON. ALTHOUGH SOME RAIN IS EXPECTED WITH SOME OF THE
STORMS...RAIN IS EXPECTED TO BE RELATIVELY ISOLATED. SOME LOCATIONS
WITH LIGHTNING ARE EXPECTED TO REMAIN DRY. THE DRY LIGHTNING IN
COMBINATION WITH STRONG GUSTY WINDS TO OVER 40 MPH COULD INCREASE THE
FIRE DANGER.
IT WOULD BE WISE TO SECURE LOOSE OBJECTS TO PROTECT THEM FROM THE
WIND. THE WIND COULD ALSO MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH
PROFILE VEHICLES.
STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ELLIS
Special weather statement, Jul 2, 2:11 PM MST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
211 PM MST SAT JUL 2 2011
AZZ023-024-028-022145-
MARICOPA AZ-PINAL AZ-
211 PM MST SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 245 PM MST
AT 207 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR APACHE JUNCTION...MOVING SOUTHWEST AT 25
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHOENIX MESA GATEWAY AIRPORT AND MESA...
QUEEN CREEK...
GILBERT AND CHANDLER HEIGHTS...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3317 11153 3323 11174 3343 11182 3353 11161
3334 11138
TIME...MOT...LOC 2111Z 055DEG 22KT 3336 11158
INIGUEZSpecial weather statement, Jul 2, 2:44 PM MST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
244 PM MST SAT JUL 2 2011
AZZ023-024-028-022215-
MARICOPA AZ-PINAL AZ-
244 PM MST SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 315 PM MST
AT 237 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS FROM DISTANT THUNDERSTORMS STRETCHING FROM NEAR
FOUNTAIN HILLS SOUTH TO CHANDLER AND EAST TOWARD QUEEN CREEK. THE
LEADING EDGE OF THESE STRONG WINDS WAS MOVING WEST AND SOUTH AT 20
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CHANDLER...
TEMPE AND ARIZONA STATE UNIVERSITY...
FOUNTAIN HILLS...
SCOTTSDALE...
SUN LAKES...
BAPCHULE...
AHWATUKEE...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3307 11157 3314 11192 3336 11203 3365 11191
3370 11167 3341 11166 3327 11141
TIME...MOT...LOC 2142Z 070DEG 18KT 3332 11178
INIGUEZLocal storm report, Jul 2, 4:08 PM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM NON-TSTM WND GST 7 NNE PHOENIX 33.63N 112.01W
07/02/2011 E50 MPH MARICOPA AZ NWS EMPLOYEE
SEVERAL POWER POLES BROKEN AT GREENWAY PARKWAY AND 32ND
ST.
&&
INIGUEZSpecial weather statement, Jul 2, 4:32 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
432 PM MST SAT JUL 2 2011
AZZ022>024-030030-
GILA AZ-MARICOPA AZ-
432 PM MST SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 530 PM MST
AT 429 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS ASSOCIATED WITH STORM OUTFLOW MOVING EAST TO WEST
ACROSS NORTHERN PORTIONS OF THE VALLEY. WINDS WILL GUST TO NEAR 50
MPH...WITH BLOWING DUST AND AREAS OF REDUCED VISIBILITY POSSIBLE.
AREAS LIKELY TO BE IMPACTED BY STRONG OUTFLOW WINDS INCLUDE
SCOTTSDALE...CAVE CREEK...AND NEW RIVER.
LAT...LON 3401 11178 3402 11141 3365 11140 3366 11224
3391 11226 3396 11224 3403 11217 3403 11187
TIME...MOT...LOC 2330Z 157DEG 8KT 3406 11209
WANEKSpecial weather statement, Jul 2, 5:35 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
535 PM MST SAT JUL 2 2011
AZZ023-024-028-030130-
MARICOPA AZ-PINAL AZ-
535 PM MST SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 630 PM MST
AT 530 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH STRONG OUTFLOW WINDS NEAR FLORENCE
JUNCTION...MOVING WEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGS RANCH...
MAGMA...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3297 11151 3340 11161 3337 11112 3316 11111
TIME...MOT...LOC 0034Z 089DEG 17KT 3327 11133
WANEK
Dust Storm, Central Deserts
- When
- July 2, 6:15 PM MST to 7:00 PM MST
- Where
- Central Deserts forecast zone
- Reported by
- Trained Spotter
High based thunderstorms to the southeast of the greater Phoenix area generated strong gusty outflow winds which moved to the northwest and generated a dense dust storm affecting the central deserts, including the community of Casa Grande. A trained weather spotter in Casa Grande indicated that dense blowing dust lowered visibility to near zero miles near the intersection of Interstate 10 and Interstate 8 during the early evening hours. Winds gusted in excess of 50 mph with this dust storm and caused significant disruption to late rush hour traffic.
Thunderstorm Wind, Pinal
- When
- July 2, 6:26 PM MST
- Where
- Pinal County, 1.48 mi NE of Casa Grande Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.967, -111.754
Thunderstorms southeast of the greater Phoenix area produced strong outflow winds that spread to the northwest and generated a storm affecting the community of Casa Grande. A weather spotter at Val Vista and Pinal reported winds gusting to 60 mph, as well as visibility in blowing dust which was much less than one quarter of a mile.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 2, 2011$134,000 · 2 in hail · 74 events
- Tornado and Hail in Kansas, July 2, 20112 injured · $108,000 · EF0 · 13 events
- Flash Flooding and Flooding in Indiana, July 2 to 3, 2011$162,000 · 61 kt wind · 18 events
- Hail in Wyoming, July 2, 2011$250,000 · 1.75 in hail · 3 events
- Damaging Winds in Arizona, July 2, 20111 injured · $128,000 · 50 kt wind · 2 events
- Flooding and Hail in Missouri, July 2 to 4, 2011$37,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kansas, July 2, 2011$62,000 · 76 kt wind · 18 events
- Flash Flooding and Hail in Illinois, July 2 to 3, 2011$55,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 2, 2011$44,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, July 2, 2011$30,000 · 56 kt wind · 4 events
- Tornadoes and Flash Flooding in Wyoming, July 2, 2011EF0 · 18 events
- Flash Flood and Hail in Indiana, July 2 to 3, 20112 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310580, 310577.